Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 166, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 17, 2007, 7:47 PM EDT for Allegheny County, Pennsylvania. It was in force for 28 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2007, 7:47 PM EDT (23:47 UTC)
- Expired
- Jul 17, 2007, 8:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 32 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:55 PM EDT | TSTM WND DMG | Aspinwall, PA | TREES REPORTED DOWN. ALSO IN THE FOX CHAPEL AREA. |
| Jul 17, 8:00 PM EDT | TSTM WND DMG | 2 E Penn Hills, PA | SEVERAL TREES DOWN. |
| Jul 17, 8:00 PM EDT | HAIL 1 | Verona, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KPBZ 172347
SVRPBZ
PAC003-180015-
/O.NEW.KPBZ.SV.W.0166.070717T2347Z-070718T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
747 PM EDT TUE JUL 17 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 815 PM EDT
* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FOX CHAPEL...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPRINGDALE AND PLUM
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4064 7994 4044 7990 4046 7972 4058 7979
4066 7973
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:20 PM EDT, 5 hours 27 minutes earlier.
Area forecast discussion, Jul 17, 2:20 PM EDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT TUE JUL 17 2007 .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE UPPER OHIO VALLEY, MAINTAINING THE CHANCES FOR THUNDERSTORMS INTO EARLY FRIDAY. DRY WEATHER UNDER COOL HIGH PRESSURE IS EXPECTED FOR THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... LOW PRES/REMNANT MCS CONTD TO ADVN ON THE WRN PERIMETER OF THE CNTY WRNG AREA THIS AFTN WHILE WARM FRONT AND SURGING MSTR MOVED ON THE SRN ZONES. 1ST PD POPS OUTSIDE OF LATE AFTN PCPN ADVCTN NR ZZV WERE STRUCTURED WITH BEST NMBRS (LIKELY) CONFINED TO THE NRN HALF OF THE CNTY WRNG AREA WHERE WARM FRONT IS EXPECTED TO CROSS TO THIS EVE IN ADVN OF THE LOW. OVRNGT TAPER TO CHC/SCT NMBRS WAS COMPLETED AS DIURNAL SPPRT IS LOST AND SHRTWV SHIFTS EWD. NXT IN SERIES OF IMPULSES INTO THE BASE OF THE ERN CONUS TROF IS LOOSELY TIMED FOR MIDDAY WED...HENCE POPS WERE ESCALATED TO LIKELY NMBRS ACRS ALL ZONES FOR THIS FEATURE COMBINED WITH BEST HEATING AND FOCUS PRVD BY MESOSCALE/OUTFLOW BNDRIES ALNG WITH CELLS MOVG OFF SYNOPTIC FRONT MENTIONED ABOVE. SVR THREAT RMNS SLIGHT FOR WED GIVEN TIMING UNCERTAINITIES OF SHRTWV AND MAX INSTABILITY, HOWEVER SHEAR VALUES ASSOCIATED WITH BNDRY LYR SW FLOW AND ZONAL TO NW ALOFT WL BE SUFFICIENT FOR A CONTD SVR POTENTIAL WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... PTN REPEATS FOR THE SHRT TERM PDS WITH WED DISTURBANCE SHIFTING EWD AT NGT. THIS TIMING COMBINED WITH LOSS OF INSOLATION ALLOWS FOR ANOTHER TAPER FM LIKELY NMBRS TO CHC/SCT OVRNGT. GFS/NAM MDLS ARE CONSISTENT IN DIGGING A MORE SIGNIFICANT SHRTWV ACRS THE GREAT LAKES ON THU WITH THUNDERSTORM CHCS AGAIN INCRSG AFTR DAYBREAK. HAVE THUS INCRSD THU POPS TO LIKELY NMBRS AND MAINTAINED SVR WORDING IN THE HWO PRODUCT...ALTHOUGH INSTABILITY MAY BE MARGINAL DUE TO WIDESPREAD CLDINESS, MID LVL WNDS PROJECTIONS ARE MORE SIGNIFCANT WITH ENVISIONED THREAT BEING MORE MCS-LIKE. ASSOCIATED SFC CDFNT IS CURRENTLY TIMED FOR FRI. HAVE ALLOWED FOR MORE RAPID DRYING WITH ONLY SLIGHT POPS LINGERING OVR THE RIDGE ZONES BY FRI EVE AND WITH DECREASING CLDINESS EARLY ON SAT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... PRECIPITATION CHANCES WILL BE ENDING FOR THE WEEKEND AS HIGH PRESSURE BUILDS UNDER OVRALL ERN CONUS TROF. PTN WL FEATURE BLO NORMAL TEMPS (APPRX 5 DEG) FOR THE WEEKEND FOLLOWED BY RECOVERY TO NR NORMAL READINGS TO START THE NEW WEEK. BUILDING RIDGE IN ADVN OF WRN CONUS TROFFING WL SPPRT INCRSG WARMTH THEREAFTER. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... WARM FRONT WITH DEWPOINTS IN MID 60S STRETCHES FROM NEAR TOLEDO OH TO PARKERSBURG WV. WARM FRONT FORECAST TO CONTINUE NORTHEAST OVERNIGHT ACROSS CWA. DISSIPATING MCS MOVING SOUTHEAST ACROSS INDIANA AT 17Z WILL CONTINUE TO PUSH MID LEVEL CLOUDS ACROSS CWA THIS EVENING. TSTMS CURRENTLY MOVING SOUTH OF CWA IN HIGHER DEWPOINTS. WITH HEATING SCT TSTMS POSSIBLE IN EAST CENTRAL OHIO BY 21Z AND WESTERN PA BY 00Z. GENERALLY VFR CONDITIONS OUTSIDE OF THUNDERSTORMS THROUGH 06Z. COMBINATION OF INCREASING DEWPOINTS AND LOW LEVEL MOISTURE LEFT OVER FROM SHOWERS/THUNDERSTORMS EARLY TONIGHT WILL PRODUCE MFR VSBYS AFTER 06Z. VSBYS OF 3 -5 MILES EXPECTED THROUGH 16Z TOMORROW. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR WEDNESDAY, THURSDAY, AND EARLY FRIDAY AS FRONTAL ZONE REMAINS ACROSS THE FORECAST AREA. HIGH PRESSURE BUILDING IN BEHIND THE FRONT SATURDAY WILL BRING DRY WEATHER AND VFR CONDITIONS THROUGH SUNDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15/05
Hazardous weather outlook, Jul 17, 12:35 PM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 1235 PM EDT TUE JUL 17 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-181645- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 1235 PM EDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE LIKELY ARE WEDNESDAY AND THURSDAY AS A SERIES OF UPPER DISTURBANCES CROSS THE REGION. THERE IS A SLIGHT RISK OF THAT SOME THUNDERSTORM CELLS COULD REACH SEVERE LEVELS ON BOTH DAYS. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY AND THURSDAY. 15
In the hours before
Special weather statement, Jul 17, 4:32 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 432 PM EDT TUE JUL 17 2007 OHZ057-172115- MUSKINGUM OH- 432 PM EDT TUE JUL 17 2007 ...THUNDERSTORMS TO MOVE THROUGH MUSKINGUM COUNTY... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES SOUTH OF EAST FULTONHAM... MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLUE ROCK STATE PARK...CANNELVILLE...CHANDLERSVILLE...PHILO... DUNCAN FALLS...EAST FULTONHAM AND HIGH HILL. FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH ARE POSSIBLE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jul 17, 5:08 PM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 508 PM EDT TUE JUL 17 2007 OHZ058-172200- GUERNSEY OH- 508 PM EDT TUE JUL 17 2007 ...THUNDERSTORMS TO MOVE THROUGH GUERNSEY COUNTY... AT 505 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF CAMBRIDGE MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BYESVILLE...CAMBRIDGE...OLD WASHINGTON AND SALT FORK STATE PARK. FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH ARE POSSIBLE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jul 17, 7:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 740 PM EDT TUE JUL 17 2007 PAZ021-180015- ALLEGHENY PA- 740 PM EDT TUE JUL 17 2007 ...THUNDERSTORMS MOVING THROUGH ALLEGHENY COUNTY... AT 740 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GIBSONIA TO PITTSBURGHS NORTH SIDE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...FOX CHAPEL...NATRONA HEIGHTS...PENN HILLS...PLUM...RUSSELLTON AND SPRINGDALE. SMALL HAIL AND WIND GUSTS TO 45 MPH ARE POSSIBLE. ALSO, UP TO ONE INCH OF RAIN MAY FALL IN SHORT PERIOD OF TIME. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.